SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

Epidural steroid injections and weight gain

Started by 102104127125424... on 07/01/2016 6:42pm

I read so many accounts from people who also gained weight in the back and abdomen due to weight gain from the injections. I kept thinking "no! It's just me" I had injections at c 5,6,7 from 2009-2013 and 2015 to today being my 4th facet injections at L3,4,5. I did gain weight from the cervical injections but lost it until 2013, then my pain increased so much I became less active and I've gained 30 lbs after being slim my entire life (I'm 56). My face is puffy too as others have stated. I had no idea the weight issue was so prominent until I read this forum today. My doctor said my left facet is "obliterated" - we're going to try the nerve burn treatment next.,bottom line for me is I wouldn't have gotten back to work without the injections. I couldn't walk 1/2 a block with out pain, housework - forgetaboutit. Push, pull, bed- not anymore - but I can work, manage sit/stand time and take pain relief, lidocaine pads, lie on ice when I get home.
Anyone get relief from changing from temperpedic to sleep number bed? I slept in a different bed a couple weeks ago and especially the second morning noticed a significant decrease in pain although my doctor said with stenosis, dgenenerative disk, osteoarthritis, etc., bed doesn't make much difference. He says it's all about getting comfortable enough to exercise the pain and the fat away. Another doctor says "you need a fusion in your neck" you can't exercise this away. Ugh! It's all so frustrating and on top of it all (literally) the fat - WOW! I never thought I'd be heavy. 30 years on and off hockey and 10 years prior of figure skating . Doing strenuous hiking trips and now I can't carry a 5-7 lb purse when my injections start to wear off., I know whine, whine call me a whammmbulance :) I'm interested to hear how others control/lose weight after injections - -eating small balanced portions, mobility exercises and I guess swimming are the best suggestions Ive heard so far.

Do you find this discussion helpful?

1 Response


STOP geting injections!! They can puncture your dura and you will get a non curable disease called Arachnoiditis!! You do not want it but may have it if you have these symptoms and more

Tingling, numbness, or weakness in the legs
Sensations that may feel like insects crawling on the skin or water trickling down the leg
Severe shooting pain that can be similar to an electric shock sensation
Muscle cramps, spasms and uncontrollable twitching
Bladder, bowel and sexual problems

Join my support group Arachnoiditis We Can Fight This and we have information to share with you and help you. Also support!